Alert archive / New York / Wind Advisories in 2005

Wind Advisory 2, NWS Binghamton, NY

November 6, 200510 counties in New York

NWS Binghamton, NY issued this wind advisory at Nov 6, 2005, 2:24 PM EST for 10 counties in New York. It took effect at Nov 6, 2005, 9:00 PM EST. It was in force for 54 min.

The area

The counties it named.

The facts

Issued
Nov 6, 2005, 2:24 PM EST (19:24 UTC)
In effect from
Nov 6, 2005, 9:00 PM EST
Expired
Nov 6, 2005, 9:54 PM EST
In force
54 min
Issued by
NWS Binghamton, NY

Counties Cayuga County, NY, Cortland County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tompkins County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 71 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBGM 061924
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
224 PM EST SUN NOV 6 2005

...STRONG WINDS WILL PERSIST TONIGHT...

.ONCE A COLD FRONT GOES BY THIS EVENING...STRONG WEST TO SOUTHWEST
WINDS WILL DEVELOP ACROSS UPSTATE NEW YORK.  WINDS WILL BEGIN TO
SLOWLY DIMINISH TOWARDS DAYBREAK.

NYZ009-015>018-022-023-025-036-037-044-070330-
/O.NEW.KBGM.WI.Y.0002.051107T0200Z-051107T1100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
224 PM EST SUN NOV 6 2005

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EST
MONDAY. 

WEST TO SOUTHWEST WINDS WILL AVERAGE 20 TO 30 MPH OVERNIGHT ACROSS
THE FINGER LAKES REGION...INCLUDING THE SYRACUSE METRO AREA...THE
WESTERN MOHAWK VALLEY...AND THE SOUTHERN TUG HILL REGION. FREQUENT
GUSTS OF 40 TO 50 MPH CAN BE EXPECTED THIS EVENING...PARTICULARLY
ACROSS THE HIGHER TERRAIN.

WINDS WILL GRADUALLY DIMINISH TOWARDS SUNRISE.

WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES. YOU CAN
ALSO VISIT OUR INTERNET SITE AT WEATHER.GOV.

$$

MJ
1 follow-up statement
000 
WWUS71 KBGM 070254
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
954 PM EST SUN NOV 6 2005


NYZ009-015>018-022-023-025-036-037-044-070400-
/O.CAN.KBGM.WI.Y.0002.000000T0000Z-051107T1100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
954 PM EST SUN NOV 6 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
ADVISORY. 

SUSTAINED WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH, WITH GUSTS TO
40 MPH, WILL CONTINUE OVERNIGHT. HOWEVER, THESE WINDS ARE BELOW
ADVISORY CRITERIA. THEREFORE, THE WIND ADVISORY HAS BEEN
CANCELLED.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Nov 6, 10:00 AM EST, 4 hours 24 minutes earlier.

Area forecast discussion, Nov 6, 10:00 AM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1000 AM EST SUN NOV 6 2005

.SHORT TERM (REST OF TODAY - MONDAY)...
PROSPECTS FOR LINEAR CONVECTIVE DEVELOPMENT AHEAD OF INCOMING FRONT
/ UPPER-LEVEL TROUGH STILL LOOK GOOD.  NARROW DRY SLOT COMING INTO
CENTRAL NY...AS OF LATE MORNING...SHOULD HELP DESTABILIZE THE
ATMOSPHERE...ALONG WITH DEVELOPING HEIGHT FALLS.  WELL CONTINUE THE
ENHANCED WORDING FOR STRONG DAMAGING WINDS WITH ANY THUNDERSTORMS.

INITIAL SVR THUNDERSTORM WATCH WILL BE ISSUED FOR THE FINGER LAKES
REGION OF CENTRAL NY AND BRADFORD COUNTY PA...JUST WEST OF
INTERSTATE 81.

OVERNIGHT...BEHIND THE FRONT OVERNIGHT EXPECT WINDS WILL CONTINUE TO
GUST IN 35-45 MPH RANGE. NOT CONVINCED YET TO GO WITH WIND ADVISORY
FOR POST CONVECTION PERIOD. WILL LET NEXT SHIFT MAKE THE FINAL CALL.
MUCH COOLER AIR WILL POUR DOWN FROM CANADA BEHIND FRONT, HOWEVER
AMPLE CLOUD COVER WILL BE IN PLACE SO EXPECT TEMPS WILL REMAIN
AROUND 40-44F. THERE IS A SLIGHT CHC FOR WET SNOW TOWARD END OF
PERIOD OVER THE HIGH TERRAIN, AND WILL WORD AS SUCH IN THE TEXT
ZONES.

MONDAY...MUCH DRIER AIR WILL BE IN PLACE HOWEVER WNW FLOW OFF LAKES
AND SOME LL INSTABILITY SHOULD INCREASE CLOUDS DOWNSTREAM. WILL KEEP
CHC POPS DOWNWIND OF LAKES.  - DJP / MJ

&&

.LONG TERM (MON NGT-SAT)...
FOLLOWED HPC GUIDANCE AND 12Z GFS THRU THE PERIOD. FAIRLY BENIGN
EARLY IN THE PERIOD BEFORE APPROACH OF COLD FRONT AROUND MID WEEK.
12Z GFS MORE PROGRESSIVE WITH THIS SYSTEM THEN PREVIOUS RUN WHICH IS
IN BETTER AGREEMENT WITH HPC THINKING. THIS FRONT MOVES THRU MOST OF
THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY BEFORE PERHAPS STALLING
ACROSS THE MID ATLANTIC...POSSIBLY EXTENDING PRECIP CHCS ESP ACROSS
OUR SOUTHERN ZONES THRU THURS NGT. HIGH PRESSURE RETURNS FOR THE END
OF THE PERIOD.  -JL

&&

.AVIATION (06/06Z - 06/06Z)...
MAINLY VFR EARLY THIS MORNING WITH SOME VALLEY FOG EXPECTED. KELM
WILL BOUNCE BETWEEN 1/2 MI - 2 MI THROUGH SUNRISE IN FOG/MIST, WITH
CIGS DOWN TO 100-200 FT AT TIMES. MID LEVEL CLOUDS WILL THICKEN THIS
AFTERNOON IN ADVANCE OF A FORECAST LINE OF THUNDERSTORMS. WIND GUSTS
IN EXCESS OF 40 KTS ARE POSSIBLE WITH THE LINE.  DJP-

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
Hazardous weather outlook, Nov 6, 2:39 AM EST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
239 AM EST SUN NOV 6 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-070745-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
239 AM EST SUN NOV 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
REGION TODAY AND EARLY TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED
TO MOVE THROUGH NEW YORK AND PENNSYLVANIA THIS AFTERNOON AND
EVENING. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF
50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING.

PADAVONA

In the hours before

Special weather statement, Nov 6, 10:30 AM EST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1030 AM EST SUN NOV 6 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-062100-
BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA-
LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE-
SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE-
STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES-
1030 AM EST SUN NOV 6 2005

...SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE EXPECTED THIS
AFTERNOON AND EVENING...

A STRONG COLD FRONT WILL CROSS CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA LATE SUNDAY AFTERNOON AND EVENING, WITH A LINE OF
SHOWERS AND THUNDERSTORMS EXPECTED TO ACCOMPANY AND PRECEDE IT. THE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE, WITH WIND
GUSTS OF GREATER THAN 50 MPH.

THE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE FINGER LAKES AND
CENTRAL SOUTHERN TIER BETWEEN 1 PM AND 3 PM. THE THUNDERSTORMS WILL
AFFECT THE INTERSTATE 81 CORRIDOR BETWEEN 2 PM AND 5 PM, THEN
ADVANCE INTO THE MOHAWK VALLEY, POCONOS, AND CATKSILLS AROUND SUNSET.

BEHIND THE FRONT SUNDAY EVENING, SUSTAINED WINDS OF 20 TO 30 MPH
WILL CONTINUE, WITH GUSTS OF 40 TO 50 MPH POSSIBLE, PARTICULARLY
OVER THE FINGER LAKES, MOHAWK VALLEY, AND SOUTHERN TUG HILL OF
CENTRAL NEW YORK. THE WINDS WILL GRADUALLY SUBSIDE ON MONDAY.

THE HEAVY RAINS OF OCTOBER, COMBINED WITH THE RECENT SNOW AND HIGH
WIND EVENTS, HAVE LIKELY WEAKENED THE ROOT SYSTEMS OF SOME TREES.
THIS WILL ADD TO THE LIKELIHOOD OF DOWNED TREES SUNDAY AND SUNDAY
NIGHT.

THE NATIONAL WEATHER SERVICE IN BINGHAMTON WILL CONTINUE TO
MONITOR THIS SITUATION.  PLEASE STAY TUNED TO NOAA WEATHER RADIO OR
YOUR FAVORITE MEDIA SOURCE FOR LATER STATEMENTS.  YOU MAY ALSO
VISIT OUR WEB SITE AT WEATHER.GOV.

PADAVONA / JUREWICZ

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:29 PM ESTSevere Thunderstorm WarningBGMSteuben46 min
Nov 6, 3:13 PM ESTSevere Thunderstorm WarningBGMSchuyler, Steuben, Yates47 min
Nov 6, 3:53 PM ESTSevere Thunderstorm WarningBGMCayuga, Chemung, Cortland, Onondaga, Schuyler, Seneca and 2 more52 min
Nov 6, 4:31 PM ESTSevere Thunderstorm WarningBGMMadison, Oneida59 min
Nov 6, 4:44 PM ESTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland, Otsego, Tioga46 min
Nov 6, 5:28 PM ESTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware, Otsego47 min
Nov 6, 6:09 PM ESTSevere Thunderstorm WarningBGMDelaware, Otsego66 min
Nov 6, 6:43 PM ESTSevere Thunderstorm WarningBGMSullivan62 min

Nearby

Wind Advisories in New York, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.